Tennessee, 2015Damaging Wind in Tennessee, June 19, 2015
June 19, 2015 · NWS MEG · 1 event in 1 county or zone
The remnants of Tropical Storm Bill moved north of the region on June 19, 2015. Bands of showers and thunderstorms moved across West Tennessee during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill moved north of the region on June 19, 2015. Bands of showers and thunderstorms moved across West Tennessee during the afternoon. One band of showers and thunderstorms spawned a bow echo that produced damaging winds over Henry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 2:23 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 2:23 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT FRI JUN 19 2015
.DISCUSSION...
REMNANTS OF BILL CONTINUE TO AFFECT THE MIDSOUTH THIS AFTERNOON.
BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE
CENTER WHICH IS NOW LOCATED NEAR POPLAR BLUFF. WINDS HAVE BEEN
GUSTY WITH SPEEDS NEAR 30 MPH AT TIMES. RAINFALL AMOUNTS HAVE NOT
BEEN AS HIGH AS PREVIOUSLY THOUGHT THUS WILL GO AHEAD AND CANCEL
THE FLASH FLOOD WATCH. THERE WILL STILL BE THE CHANCE FOR
LOCALIZED FLASH FLOODING IF THUNDERSTORMS TRAIN FOR A PERIOD OF
TIME OVER A PARTICULAR LOCATION BUT THAT COULD OCCUR ANYWHERE IN
THE CWA. IN ADDITION...ISOLATED TORNADOES WILL STILL BE POSSIBLE
WITHIN SOME OF THE THUNDERSTORMS MOVING THROUGH WEST TENNESSEE AND
NORTHEAST MISSISSIPPI.
THE CENTER OF BILL WILL CONTINUE TO PUSH OFF TO THE NORTHEAST
TONIGHT. BY SATURDAY MORNING...LINGERING SHOWERS AND THUNDERSTORMS
WILL LIKELY ONLY REMAIN ACROSS WEST TENNESSEE NEAR THE TENNESSEE
RIVER AND POSSIBLY NORTHEAST MISSISSIPPI.
ONCE BILL DEPARTS...ALL ATTENTION WILL TURN TO THE HEAT AS AN
UPPER RIDGE WILL BUILD OVER THE AREA BY THE LATTER PART OF THE
WEEKEND INTO MUCH OF NEXT WEEK. HIGHS WILL REACH INTO MID TO UPPER
90S. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY
WILL PRODUCE HEAT INDICES 105 DEGREES OR GREATER POSSIBLY AS EARLY
AS SUNDAY. THESE CONDITIONS MAY CONTINUE THROUGH AT LEAST
THURSDAY. ISOLATED DIURNAL THUNDERSTORMS MAY OCCUR DURING THE
AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY AND
THURSDAY...OTHERWISE EXPECT DRY CONDITIONS TO OCCUR.
BY THE END OF THE WEEK...MODELS ARE SHOWING THE RIDGE BREAKING
DOWN ALLOWING FOR A FRONT TO APPROACH THE AREA. BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS MAY OCCUR IF THIS HAPPENS BUT SOMETIMES
THE RIDGE ENDS UP HANGING ON LONGER. WILL HAVE TO WAIT AND SEE.
KRM
&&
.AVIATION...
18Z TAF CYCLE
REMNANTS OF BILL TRACKING JUST NORTH OF THE AREA. NUMEROUS SHRAS AND
SCATTERED TSRAS WILL MOVE ACROSS THE MIDSOUTH THROUGH EARLY THIS
EVENING. EXPECT MAINLY VFR CONDS WITH MVFR...ISOLD IFR...CONDS IN
THE BANDS OF SHRAS/TSRAS. PRECIPITATION WILL START TO TAPER OFF
THIS EVENING. EXPECT MAINLY VFR CONDS OVERNIGHT WITH SOME LOW
CLOUDS POSSIBLE AT KMKL AND KTUP TOWARD MORNING. VFR CONDS RETURN
AREAWIDE SATURDAY MORNING AS THE REMNANTS OF BILL DEPART. WINDS
WILL BE STRONG ACROSS MUCH OF THE AREA THIS AFTERNOON WITH GUSTS
UP TO 30 KTS AT KMEM...KJBR AND KMKL. WINDS WILL DIMINISH THIS
EVENING.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 19, 2:52 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT FRI JUN 19 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
352 PM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
THE MIDSOUTH. ISOLATED TORNADOES...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING ARE THE MAIN SEVERE WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXCESSIVE HEAT WILL OCCUR SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT
INDEX READINGS POSSIBLY IN EXCESS OF 105 DEGREES. A HEAT ADVISORY
MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
KRM
In the hours before
Special weather statement, Jun 19, 2:01 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI JUN 19 2015
MSZ006-TNZ092-192045-
TISHOMINGO MS-HARDIN TN-
301 PM CDT FRI JUN 19 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR...
NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
AT 301 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR OLIVE HILL
TO NEAR THRASHERS...AND MOVING EAST AT 30 MPH.
PEOPLE IN NORTHERN TISHOMINGO AND HARDIN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3501 8820 3492 8816 3489 8810 3472 8812
3474 8835 3477 8837 3498 8836 3539 8819
3538 8812 3542 8806 3539 8803 3535 8801
3530 8802 3529 8798 3501 8798
TIME...MOT...LOC 2001Z 265DEG 25KT 3535 8804 3470 8839Local storm report, Jun 19, 3:02 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FUNNEL CLOUD 1 N JACKSON 35.65N 88.83W
06/19/2015 MADISON TN TRAINED SPOTTER
REPORT OF A FUNNEL CLOUD ABOUT ONE MILE NORTH OF JACKSON
HOSPITAL.
&&
AJCSpecial weather statement, Jun 19, 3:13 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT FRI JUN 19 2015
TNZ021-192145-
CARROLL TN-
413 PM CDT FRI JUN 19 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 445 PM CDT FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
AT 412 PM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WINDS AT
LEAST 40 MPH WAS LOCATED NEAR ATWOOD...OR 9 MILES EAST OF MILAN...
MOVING NORTHEAST AT 55 MPH.
PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3581 8862 3593 8870 3599 8870 3615 8841
3615 8821 3597 8822
TIME...MOT...LOC 2112Z 240DEG 49KT 3594 8859Thunderstorm Wind, Henry
- When
- June 19, 3:35 PM CST to 3:40 PM CST
- Where
- Henry County, 0.97 mi W of Paris to 1.44 mi ENE of Porter Court
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.299, -88.337
Straight line winds knocked down several trees along the path. Damage was sporadic along the path. One mobile home was destroyed. Several homes were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588479.